MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G56135
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report and determined the cups were potentially misaligned.During a functional test, the handle was manipulated, and the cups would open and close.There was no resistance felt in the handle when actuating the cups.However, when the cups were closed the teeth did not mesh completely on one side and there was a slight gap in between the teeth.The teeth were also visually examined from the front and found to be meshing together.The cups are potentially misaligned.The device was not functionally tested down an endoscope due to the condition it was returned in.No other anomalies were detected with the device.The continuity from the electrical pin to the forcep cups was tested with an ohm meter (ohmmeter) and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The forcep worked as expected.The device was sent back to the supplier for a full evaluation.The supplier provided the following: visual evaluation: the device was visually evaluated.No defects to the handle or catheter were noted.The cups appeared potentially misaligned.The link wires appear even from the soldering process.Additionally, one side of the cups' assembly does not appear to mesh when the device is held in the closed position.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and three (3), 8" loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as intended.Misaligned cups evaluation: the device was evaluated for a "potential misalignment of the cups" to determine if the device meets the specification.Under magnification, the visible material thickness for the device was measured and meets specification.The reported event for would not work properly and misaligned cups was not confirmed.The device history records were reviewed and manufactured june 2019.The manufacturing records and/or fqc checklist did indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue from the user that 'device did not work' was not confirmed.The customer's reported issue for 'misaligned cups' was not confirmed.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, capatura hot serrated forceps without spike.The device was not working properly.There was no reportable information at this time.The device was evaluated on (b)(6) 2019 and found to be potentially misaligned and had a gap in the teeth.The supplier evaluation determined the forceps cups are within specification of cup alignment.However, our inital investigation findings indicate the forceps had gaps in the teeth (subject of report).Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.

Brand Name
CAPTURA HOT SERRATED FORCEPS W/O SPIKE
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9176759
Report Number1037905-2019-00591
Device Sequence Number2614829
Product Code KGE
UDI-Device Identifier00827002561359
UDI-Public(01)00827002561359(17)220624(10)W4229761
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberG56135
Device Catalogue NumberHDBF-2.4SN-230-S
Device Lot NumberW4229761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1